MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°; RIGID SCOPE
Model Number WAIR100A
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was informed that during a therapeutic procedure for detection of sentinel lymph nodes, an incorrect device was provided in the instrument kit (a telescope "ultra", 10 mm, 0° (wa4kl100, sn# (b)(4)) was in the box of the wair100a kit (telescope "ir", 10 mm, 0°)) with the effect that the intended infrared fluorescence examination could not be performed.Instead, a more invasive procedure with a double curage left and right was performed.However, the patient is reportedly well.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
Correction: h6 - health effect - clinical code; h6 - medical device problem code.Device evaluation: the suspect medical device was not returned to the manufacturer for investigation/evaluation since it was reported to be working correctly.The reported incident can be attributed to human error since the demo kit was packed incorrectly and thus unsuitable for the intended procedure.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected serial number of the telescope without showing any abnormalities.The case will be closed on olympus side with no further actions and the reported event/incident will be recorded for trending and surveillance purposes.

Brand Name
TELESCOPE "IR", 10 MM, 0°
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15063242
Report Number9610773-2022-00283
Device Sequence Number5628155
Product Code GCJ
UDI-Device Identifier04042761083621
UDI-Public04042761083621
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAIR100A
Device Catalogue NumberWAIR100A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS VISERA ELITE II VIDEO SYSTEM CENTER; OLYMPUS VISERA ELITE II XENON LIGHT SOURCE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown